Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 291, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2011, 12:22 AM CDT for 8 counties in Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 12:22 AM CDT (05:22 UTC)
- Expired
- May 26, 2011, 12:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adair County, KY, Boyle County, KY, Casey County, KY, Green County, KY, Marion County, KY, Mercer County, KY, Taylor County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS53 KLMK 260522
SVRLMK
KYC001-021-045-087-155-167-217-229-260545-
/O.NEW.KLMK.SV.W.0291.110526T0522Z-110526T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 AM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 145 AM EDT/1245 AM CDT/
* AT 118 AM EDT/1218 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEBANON TO NELL...MOVING NORTHEAST
AT 35 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
SPRINGFIELD...
LEBANON...
COLUMBIA...
CAMPBELLSVILLE...
TEXAS AND RINELTOWN...
POTTSVILLE AND THOMPSONVILLE...
STEWART AND JENKINSVILLE...
ABSHER AND FEATHERSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3700 8550 3770 8538 3789 8504 3789 8503
3791 8500 3795 8493 3794 8492 3718 8513
TIME...MOT...LOC 0521Z 238DEG 31KT 3759 8519 3703 8550
WIND...HAIL 60MPH <.50IN
$$
JSD1 follow-up statement
710
WWUS53 KLMK 260545
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM EDT THU MAY 26 2011
KYC001-021-045-087-155-167-217-229-260555-
/O.EXP.KLMK.SV.W.0291.000000T0000Z-110526T0545Z/
MERCER KY-WASHINGTON KY-MARION KY-BOYLE KY-CASEY KY-TAYLOR KY-
GREEN KY-ADAIR KY-
145 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAIR...SOUTHEASTERN
GREEN...TAYLOR...NORTHWESTERN CASEY...WESTERN BOYLE...MARION...
WASHINGTON AND WESTERN MERCER COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3700 8550 3770 8538 3789 8504 3789 8503
3791 8500 3795 8493 3794 8492 3718 8513
TIME...MOT...LOC 0545Z 238DEG 31KT 3770 8497 3714 8528
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:19 AM CDT, 3 minutes earlier.
Area forecast discussion, May 26, 12:19 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 119 AM EDT THU MAY 26 2011 .MESOSCALE UPDATE... HAVE GONE AHEAD AND CUT ANOTHER COUPLE OF ROWS OF COUNTIES OUT OF THE WATCH. GENERALLY EVERYTHING WEST OF INTERSTATE 65 IS OUT OF THE WATCH. THOUGH WE HAVE NOT CLEARED HARDIN AND BULLITT JUST YET AS STRONG STORMS ARE STILL MOVING THROUGH THAT REGION. STRONG LINE OF THUNDERSTORMS CONTINUES TO MARCH EASTWARD ACROSS THE FORECAST AREA THIS EVENING. OVERALL THE LINE HAS SLOWED A BIT AS THE GUST FRONT HAS RUN OUT AHEAD ESPECIALLY IN THE NORTHEAST SECTIONS. IN THE TRAILING STRATIFORM...A VIVID LIGHTNING SHOW IS TAKING PLACE. HEAVY CONVECTION CONTINUES FROM FRANKFORT SOUTH THROUGH BARDSTOWN. THIS ACTIVITY WILL CONTINUE EAST AND IMPACT THE LEXINGTON METRO AREA SHORTLY. THOUGHT IT WOULD BE IN THERE BY NOW...BUT WITH THE SLOWING OF THE LINE...MY TIMING IS A BIT OFF. NONETHELESS...TORRENTIAL RAINS...WIND GUSTS OF 45-50 MPH AND A VIVID LIGHTNING SHOW WILL MOVE THROUGH THE BLUEGRASS REGION IN THE NEXT FEW HOURS. FURTHER SOUTH...FROM LARUE COUNTY SOUTH TOWARD THE KY BORDER IS WHERE WE STILL HAVE OUR LINE OF STRONGEST AND SEVERE STORMS. THIS HAS CERTAINLY EVOLVED INTO A WIND DAMAGE THREAT AT THIS TIME...BUT STILL CAN NOT RULE OUT AN ISOLATED TORNADO DURING THE OVERNIGHT HOURS ESPECIALLY DOWN STATE. BACK EDGE OF THE PRECIPITATION IS ABOUT 40 MILES WEST OF LOUISVILLE. HOWEVER...THE LOW-LEVEL JET IS IS STILL TRYING TO KICK UP SOME MORE CONVECTION OVER TOWARD OWENSBORO. WILL KEEP AN EYE ON IT...BUT FEEL THAT THE ATMOSPHERE IS PRETTY WORKED OVER IN THAT AREA. .SHORT TERM (TONIGHT AND THURSDAY)... ...POTENTIAL FOR A SIGNIFICANT SEVERE SQUALL LINE TO AFFECT THE AREA TONIGHT... STRONG LOW PRESSURE OVER EASTERN KANSAS WILL PUSH TOWARDS CENTRAL INDIANA TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION THIS EVENING AND THROUGH THE OVERNIGHT HOURS. ACTIVITY WILL LIKELY COME IN TWO WAVES. FIRST WAVE: A CONVERGENCE ZONE BASICALLY LOCATED JUST TO OUR NW/W NEAR THE IL/IN/KY TRI-BORDER WILL BE THE FOCUS FOR STRONG TO ISOLATED SEVERE STORMS FROM NOW THROUGH ROUGHLY 7PM EDT. THESE STORMS THOUGH WILL GENERALLY STAY JUST WEST OF OUR CWA...THOUGH A FEW COUNTIES SUCH AS DUBOIS/ORANGE/PERRY OR OTHER CLOSE LOCATIONS COULD BE IMPACTED BY THIS ACTIVITY. THE DEEP LAYER SHEAR IS UNIDIRECTIONAL BUT STRONG...SO A FEW SUPERCELLS WITH GENERALLY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT EITHER. AGAIN...THIS ACTIVITY WILL GENERALLY AFFECT THE IND CWA...BUT COULD SKIRT OUR NWRN CWA THROUGH THE AFTERNOON HOURS. SECOND WAVE: TONIGHT WILL BE THE MAIN SHOW AS A PRE-FRONTAL BOUNDARY GENERATES SHOWERS/STORMS MOST LIKELY ACROSS NERN ARKANSAS AND SERN MISSOURI. A LITTLE WARMING ALOFT HAS THIS AREA QUIET FOR NOW...BUT CONVECTION SHOULD INITIATE NEAR THE MO/AR BORDER BY ROUGHLY 5PM EDT AND LIKELY IN THE FORM OF DISCRETE SUPERCELLS. THESE POTENTIAL STORMS HAVE PROMPTED A HIGH RISK FROM SPC...WHICH ACTUALLY CREEPS INTO OUR WRN CWA. THESE SUPERCELLS WELL TO OUR WEST WILL HAVE A GOOD CHANCE AT PRODUCING LONG TRACKED AND POTENTIALLY DEADLY TORNADOES GIVEN THE LARGE INSTABILITY AND THE DEEP LAYER SPEED/DIRECTIONAL SHEAR IN PLACE TONIGHT. MODEL SOUNDINGS SHOW THAT SFC WINDS ACTUALLY BACK THIS EVENING...INCREASING THE LOW-LEVEL HELICITIES AND BULK SHEAR. AS THE SUPERCELLS TRACK EAST-NORTHEAST...THEY SHOULD SOMEWHAT MORPH INTO A SQUALL LINE TONIGHT AND BY THE TIME CONVECTION REACHES OUR WRN CWA...IT SHOULD BE A MIXED LINE OF BOWING SEGMENTS AND DISCRETE CELLS. THUS AREAS OVER OUR FAR WRN CWA WILL HAVE THE BEST CHANCE AT SEEING TORNADIC STORMS MAINLY BETWEEN 7-10PM EDT. AS THIS LINE PUSHES EAST IT WILL BECOME MORE OF A SQUALL LINE AND LESS DISCRETE CELLS. THUS THE THREAT WILL SWITCH FROM A SUPERCELL (TORNADOES/HAIL) MODE TO A SQUALL LINE (DAMAGING WINDS/ISOLATED TORNADOES) MODE CLOSER TO I-65. THIS LINE SHOULD REACH AN SDF TO BWG LINE ROUGHLY BY THE 9-11PM EDT TIME FRAME. AREAS EAST OF I-65 WILL GENERALLY BE UNDER THE DAMAGING WIND THREAT FROM THE SQUALL LINE FROM 11PM-MIDNIGHT AND LATER AS IT TRACKS EAST INTO THE BLUEGRASS. CURRENTLY...A PDS TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL 10 PM EDT. IT SHOULD BE NOTED THAT ALL THE INGREDIENTS ARE IN PLACE FOR A SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR SIGNIFICANT TORNADOES...ESPECIALLY OVER OUR FAR WRN CWA. LOOKING FOR ANY KIND OF BUST POTENTIAL...BUT DO NOT REALLY SEE ONE. FOR TOMORROW...THE MAIN SQ LINE COULD BE ONGOING OVER FAR ERN CWA IN THE MORNING HOURS. HOWEVER THIS IS THE PRE-FRONTAL ACTIVITY...AND THE LOW PRESSURE/S COLD FRONT WILL STILL PUSH THROUGH OUR CWA TOMORROW AFTERNOON-EVENING. SO THERE WILL STILL EXIST A THREAT FOR AFTERNOON SEVERE WEATHER ALONG THE COLD FRONT AND MAINLY EAST OF I-65 THURSDAY AFTERNOON. CONCERNING TEMPS...TONIGHT WILL BE MILD WITH LOWS IN THE 60S TO LOW 70S. RAINFALL/CLOUDS WILL GREATLY AFFECT TEMPS TOMORROW...SO THINK WILL GO MODESTLY WITH THURSDAY AFTERNOON HIGHS IN THE 70S. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... MOST OF THE ATTENTION TODAY HAS BEEN SPENT ON THE SHORT TERM SO THIS DISCUSSION WILL BE NECESSARILY SHORT. ONCE THE THURSDAY STORM SYSTEM MOVES OFF TO THE EAST THURSDAY EVENING THE WEATHER WILL BE MUCH QUIETER FOR THE REMAINDER OF THE FORECAST PERIOD. UPPER LEVEL RIDGING WILL QUICKLY BUILD OVER THE SOUTHEAST UNITED STATES SATURDAY AND REMAIN IN PLACE THROUGH MID WEEK NEXT WEEK. WE COULD SEE A FEW THUNDERSTORMS FRIDAY NIGHT/SATURDAY AS A WEAK DISTURBANCE SLIDES BY TO OUR NORTH...AND A FEW THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS THE UPPER RIDGE WEAKENS A BIT. OTHERWISE HOWEVER THIS PATTERN WILL RESULT IN MOSTLY HOT AND DRY WEATHER. AFTER A COOL POST-FRONTAL DAY ON FRIDAY WITH HIGHS IN THE LOWER TO MIDDLE 70S...90S WILL ENVELOP THE REGION SUNDAY THROUGH WEDNESDAY. && .AVIATION (00Z TAF ISSUANCE)... CONDITIONS THROUGH 26/00Z WILL REMAIN VFR AT THE TAF SITES. SCATTERED CONVECTION TO THE WEST OF KSDF IS EXPECTED TO INCREASE OVER THE NEXT FEW HOURS AS DISCRETE STORMS FIRE AHEAD OF THE MAIN SQUALL LINE WHICH IS APPROACHING NOW APPROACHING KPAH. FOR THIS REASON...WILL INSERT VCTS IN AT KSDF AND KBWG AT THE BEGINNING OF THE TAF PERIOD. BASED ON RADAR ESTIMATE/MOTION...BELIEVE THAT STORMS WILL BEGIN TO IMPACT KBWG AND KSDF BY 26/02Z. WILL CARRY A TEMPO GROUP FOR NOW FROM 26/02-05Z WITH HEAVY THUNDERSTORMS AND HIGH WINDS. LINE SHOULD BE EAST OF KSDF AND KBWG BY 26/05Z OR SO. FURTHER EAST AT KLEX...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE EVENING HOURS. WINDS WILL BE BRISK OUT OF THE SOUTHWEST AT 12-15KT WITH GUSTS UP TO 25KTS. STORMS SHOULD APPROACH KLEX BY 26/03-04Z SO WE'LL START A VCTS GROUP BY 26/03Z OR SO. BEST CHANCE OF STORMS IN THE KLEX TERMINAL WILL BE BETWEEN 26/04-08Z. HERE WILL ALSO CARRY HEAVY THUNDERSTORMS AND WIND HERE. CONVECTION SHOULD BE EAST OF KLEX BY 26/09Z. WILL CONTINUE TO MONITOR THE TAF FORECAST THIS EVENING AND ONCE STORMS GET CLOSER WILL ATTEMPT TO FURTHER REFINE THE TAFS AS NEEDED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....AL LONG TERM......13 AVIATION.......MJ
Hazardous weather outlook, May 26, 12:00 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 100 AM EDT THU MAY 26 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 100 AM EDT THU MAY 26 2011 /1200 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 500 AM EDT...400 AM EDT FOR PORTIONS OF KENTUCKY...GENERALLY EAST OF INTERSTATE 65. AN INTENSE LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE OUTLOOK AREA OVERNIGHT. WIND GUSTS WITHIN THIS LINE OF STORMS WILL LIKELY EXCEED 60 MPH. IN ADDITION...SOME HAIL AND ISOLATED TORNADOES MAY BE EMBEDDED WITHIN THIS SQUALL LINE. SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE THURSDAY ACROSS THE REGION. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...ESPECIALLY IN THE AFTERNOON ALONG AND EAST OF I-65. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS A WEAK SYSTEM PASSES BY TO OUR NORTH. AT THIS TIME SEVERE WEATHER LOOKS UNLIKELY WITH THIS SYSTEM. HOT WEATHER WILL MOVE IN FOR THE HOLIDAY WEEKEND. HEAT INDEX READINGS SUNDAY AND MONDAY WILL BE IN THE LOWER TO MIDDLE 90S...AND ON TUESDAY MAY SURPASS 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TONIGHT AND THURSDAY. MJ/AL/13
In the hours before
Local storm report, May 25, 11:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1243 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM TSTM WND DMG 4 E FRANKLIN 36.73N 86.50W
05/26/2011 SIMPSON KY EMERGENCY MNGR
BARN AND TREES DOWN
&&
EVENT NUMBER LMK1100822
RLLocal storm report, May 25, 11:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1251 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND DMG FRANKLIN 36.73N 86.57W
05/26/2011 SIMPSON KY TRAINED SPOTTER
DOWNED TREES BLOCKING ROADS ACROSS SIMPSON COUNTY
&&
EVENT NUMBER LMK1100823
RLSpecial weather statement, May 25, 11:55 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 AM EDT THU MAY 26 2011
KYZ075-076-081-260530-
CUMBERLAND-METCALFE-MONROE-
1155 PM CDT WED MAY 25 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS WILL MOVE EAST ACROSS MONROE AND SOUTHERN METCALFE
COUNTIES...
AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF TOMPKINSVILLE TO 8 MILES NORTHWEST OF RED BOILING SPRING...AND
MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
SULPHUR LICK AND FREETOWN...
ROCKBRIDGE AND CYCLONE...
PERSIMMON AND HESTAND...
OTIA AND MESHACK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3663 8598 3666 8596 3672 8598 3674 8597
3683 8581 3685 8575 3688 8575 3699 8552
3662 8547
TIME...MOT...LOC 0454Z 281DEG 41KT 3678 8585 3661 8589
JSDLocal storm report, May 25, 11:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1258 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG AUSTIN 36.82N 86.02W
05/26/2011 BARREN KY EMERGENCY MNGR
SEVERAL TREES DOWN
&&
EVENT NUMBER LMK1100824
RLSpecial weather statement, May 26, 12:04 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 AM EDT THU MAY 26 2011
KYZ035>037-039>043-045>048-054-055-260600-
ANDERSON-BOURBON-BOYLE-FAYETTE-FRANKLIN-HARRISON-JESSAMINE-MARION-
MERCER-NELSON-NICHOLAS-SCOTT-WASHINGTON-WOODFORD-
104 AM EDT THU MAY 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
FRANKFORT TO 9 MILES EAST OF HODGENVILLE...AND MOVING NORTHEAST AT 40
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
VERSAILLES...
THOROUGHBRED ACRES...
SUTERVILLE AND JOSEPHINE...
DOUBLE CULVERT AND PORTER...
DAVIS AND SADIEVILLE...
CONNERSVILLE AND BRECKINRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS EXPECTED. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3755 8501 3755 8505 3750 8506 3752 8550
3756 8552 3753 8558 3755 8562 3835 8482
3836 8474 3851 8455 3851 8451 3854 8449
3854 8444 3857 8442 3858 8423 3848 8416
3844 8403
TIME...MOT...LOC 0503Z 270DEG 52KT 3836 8482 3762 8554
DKLocal storm report, May 26, 12:16 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
116 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST 4 WNW FINCHVILLE 38.16N 85.38W
05/25/2011 M61 MPH SHELBY KY MESONET
MEASURED AT THE SHELBY COUNTY MESONET SITE.
&&
EVENT NUMBER LMK1100825
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:52 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 38 min |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 47 min |
| May 25, 9:34 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 41 min |
| May 25, 9:37 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Hardin, Ohio | 38 min |
| May 25, 10:01 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 29 min |
| May 25, 10:09 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Warren | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more | 45 min |
| May 25, 10:19 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Hardin, Hart and 4 more | 26 min |
| May 25, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 46 min |
| May 25, 10:38 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 37 min |
| May 25, 10:44 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 31 min |
| May 25, 10:46 PM CDT | Special Weather Statement | LMK | Grayson, Hardin, Larue, Nelson | 29 min |
| May 25, 10:49 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more | 41 min |
| May 25, 10:54 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 36 min |
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Logan, Simpson, Warren | 45 min |
| May 25, 11:18 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Grayson, Hart, Monroe and 1 more | 27 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Larue, Metcalfe | 31 min |
| May 25, 11:55 PM CDT | Special Weather Statement | LMK | Monroe | 35 min |
| May 26, 12:02 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Larue, Marion, Metcalfe, Nelson and 2 more | 28 min |
| May 26, 12:04 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Harrison, Marion, Mercer, Scott and 2 more | 56 min |
| May 26, 12:44 AM CDT | Special Weather Statement | LMK | Adair, Boyle, Casey, Clinton, Cumberland, Garrard and 2 more | 61 min |
| May 26, 12:58 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more | 47 min |
| May 26, 1:08 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| May 26, 11:34 AM CDT | Special Weather Statement | LMK | Trimble | 26 min |
| May 26, 12:26 PM CDT | Special Weather Statement | LMK | Henry, Shelby | 34 min |
| May 26, 1:40 PM CDT | Special Weather Statement | LMK | Franklin | 50 min |
| May 26, 2:06 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 39 min |
| May 26, 2:09 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 51 min |
| May 26, 2:29 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe | 46 min |
| May 26, 2:49 PM CDT | Special Weather Statement | LMK | Scott | 41 min |
| May 26, 3:09 PM CDT | Special Weather Statement | LMK | Harrison | 51 min |
| May 26, 3:11 PM CDT | Special Weather Statement | LMK | Casey | 49 min |
| May 26, 3:19 PM CDT | Special Weather Statement | LMK | Clinton | 26 min |
| May 26, 3:20 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 40 min |
| May 26, 3:22 PM CDT | Special Weather Statement | LMK | Nicholas | 38 min |
| May 26, 4:01 PM CDT | Special Weather Statement | LMK | Clark, Garrard, Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.